NEVER Use Turmeric if You are Taking Any of These Medications!

Turmeric is known and recognized for its health benefits. This spice, cousin of ginger has anti-inflammatory, antiviral and antioxidant properties. It even has the ability to cure cancer. But this spice should not be consumed with certain medications.

Turmeric is a popular spice used for medicinal purposes. It allows to:

  • Detoxify the body as it stimulates the liver function
  • Relieve arthritis pain when used topically
  • Promote better blood flow
  • Restore a good digestive balance
  • Treat liver problems
  • Fight against cancer through curcumin that helps inhibit glioblastoma; a rare form of brain cancer according to a study published in 2011 in the Journal of Nutritional Biochemistry

Turmeric virtues are countless but you should be careful before consuming it especially if you are on medication. Indeed, turmeric may have side effects when consumed at the same time with certain drugs, something that many people don’t know. That’s why we’ll list them so to make the most of this spice without it being detrimental to your health.

Drug interactions with turmeric

Turmeric has the active ingredient curcumin, it is composed of several molecules that prove to be incompatible with the molecules of certain drugs. Thus, this spice is very dangerous for the health of some people being under medical treatment.

Anticoagulants

Turmeric is a powerful anticoagulant due to its antithrombotic property. The use of aspirin, clopidogrel or warfarin would increase its effect. Therefore it would produce serious consequences such as bleeding.

Antacids

Turmeric is also known for its digestive properties as it increases the level of acid in your body. There is no need to consume it if you are taking medicines that help reduce the acid in your stomach. So banish turmeric in your kitchen if you are currently under omeprazole, ranitidine (Zantak), cimetidine (Tagamet), famotidine or (Pepcid).

Anti-diabetics

It is imperative to stop the consumption of turmeric when you follow a treatment for diabetes because this spice significantly enhances the effects of these drugs, which would lead to hypoglycemia, blurred vision, hallucinations, or in some cases sleep disorders , anxiety and shivering.

Turmeric can be allergenic. For people prone to allergies, which manifest them as fatigue, shortness of breath, anaphylaxis, or people with hives or rashes, it goes without saying that turmeric should not even be on their kitchen shelf.

So it is better not to consume this spice when you are on medications, even if you are fan of spicy Indian dishes and oriental spices. Consulting a physician is always necessary especially when undergoing medical treatment.

Source: healthydiet24.com

 

Leave a Reply

Be the First to Comment!

avatar
wpDiscuz